|Dear Dr Young,
Nov 5, 2013
I just recently diagnosed HIV and taking Atipla for almost 3 week. My CD4 count was 182, asymptomatic, so i was prescribed bactrim prophylaxis. On day 18 of atripla and day 6 of bactrim, i developed moderate rash grade 3 with low grade fever. On that day my doctor decided to stop bactrim and efavarint but continue with the TDF/3TC (since there was unavaliable TDF/FTC that time). After reviewing my history, we believed that Bactrim is the cause of my rash. She swicth me back to Atripla on the next day with prednisolone and antihistamine. It was right, my rash is getting better after 2-3 days off bactrim, and i am able to continue with atripla. My concern are.. Is it risk to develop resistance after stop taking efavarien for 1 day? Is it risk to switch FTC to 3TC for 1 day? Should I continue prophylaxis or it is more save to wait for my cd4? Thank you,
Response from Dr. Young
Hi and thanks for posting.
If you were off the efavirenz for just one day, there's no significant risks of developing resistance, since efavirenz stays in your body quite a long time.
With the sulfa allergy, on medication and CD4 count very nearly 200, I think that it's probably ok to hold off on additional PCP prophylaxis-hopefully your count will be on the rise soon.
Be well, BY
Smoking tobacco while on Kaletra and Truvada
tested negative at 90 days after exposure is this conclusive
- Can AIDS Be Transmitted Through Blowjob From A Prostitute?
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Can Flagyl Cause Thrush?
- Can Herpes Cause Diarrhea?
- I Have A Discharge Does That Mean I Have A Std
- What Does A Lot Of Clear Vaginal Discharge Mean?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.